MAUDE Adverse Event Report: COOK ENDOSCOPY ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG, BIOPSY NEEDLE KIT

COOK ENDOSCOPY ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG, BIOPSY NEEDLE KIT
Catalog Number ECHO-3-22
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use include the following information to ensure proper use of the device: "needle must be retracted into sheath and thumbscrew on safety ring must be locked to hold needle hold needle in place prior to introduction, advancement or withdrawal of device.Failure to retract needle may result in damage to endoscope." "introduce ultrasound needle into accessory channel and advance device in small increments until luer lock fitting at base of sliding sheath adjuster meets fitting on accessory channel.Attach device to accessory channel port by rotating device handle fittings are connected." "with ultrasound endoscope and device straight, adjust needle to desired length by loosening thumbscrew on safety ring, and advancing it until desired reference mark for needle advancement appears in the window of safety ring.Tighten thumbscrew to lock safety ring in place.Note: number in safety ring window indicates extension of needle in centimeters.Caution: during needle adjustment or extension, ensure device has been attached to accessory channel.Failure to attach device prior to needle adjustment or extension may result in damage to endoscope." bends and kinks in the sheath can occur if the device experiences excessive pressure.Prior to distribution, all echotip ultra endoscopic ultrasound needles are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
Prior to an endoscopic ultrasonography (eus), the physician selected a cook echotip ultra endoscopic ultrasound needle.The echo tip needle was bent.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG, BIOPSY NEEDLE KIT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7486276
Report Number1037905-2018-00179
Device Sequence Number2183090
Product Code FCG
UDI-Device Identifier00827002315211
UDI-Public(01)00827002315211(17)201122(10)W3997286
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K171596
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-3-22
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/07/2018
Device Age5 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2018
Initial Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1